QUICKLINKS AND VIEW OPITONS
Belviq (lorcaserin) increases risk of heart attack, cardiovascular death and non-fatal stroke 2-fold
Saturday, November 01, 2014 1:08 pm Email this article
Belviq (lorcaserin), a weight loss drug, in one study was associated with a “twofold increased rate of cardiovascular death, non-fatal myocardial infarction [heart attack] or non-fatal stroke” according to a paper looking at side effects of the drug written by James DiNicolantonio, PharmD and others.
“In BLOOM-diabetes mellitus (DM), there was also an increase in adverse events related to ischaemic heart disease with lorcaserin [Belviq, a weight loss drug,] versus placebo (0.6% vs 0.4%, respectively) with a twofold increased rate of cardiovascular death, non-fatal myocardial infarction [heart attack] or non-fatal stroke,” notes the paper.
DiNicolantonio JJ, Chatterjee S, O’Keefe JH, and Meier P. Lorcaserin for the treatment of obesity? A closer look at its side effects. Open Heart, 2014; 1(1): http://openheart.bmj.com/content/1/1/e000173.full.
Author’s Contact Info
James J. DiNicolantonio, PharmD
Associate Editor BMJ Open Heart
Cardiovascular Research Scientist
Saint Luke’s Mid America Heart Institute
Articles on the same subject can be found here:
Please feel free to share your comments about this article.
© Copyright 2003-2021 - Larry Hobbs - All Rights Reserved.